... heightened anxiety. What I do not like it that it feels like my brain can't sit still. I am not dizzy, but it feels like my brain is almost vibrating if that makes sense. It is very uncomfortable for about an hour, and then it goes away. I am worried it is a serious but rare side effect. Everyone says give the drug time, at least two weeks, to work. However, if this is a side effect that will not go away, I need something else. I cannot take this
I am on day 12 of starting citalopram. About 5-7 hours after taking my dose, I start to have?
Question posted by EZeigler on 4 July 2013
Last updated on 5 July 2013
Hi, the anxiety can be a common side effect when starting Citalopram, and it usually goes away once you are used to the medication. It takes 4 weeks/a month, to settle down when starting antidepressants. I'm wondering if the feeling you are experiencing in your brain, is a side effect described as mental hyperactivity. This will also subside. Of course visit your doctor if you are concerned, hopefully they can put your mind at rest. If your doctor feels this isn't a dangerous symptom, try to give the medication a bit more time to see if it is the one for you... Antidepressants are commonly known to make people feel worse, before they feel better, unfortunately! I take Citalopram, and remember the induction period as being a bit of a nightmare to be honest, but i'm so glad i was able to stick it out, as it has helped me so much. I know not everyone is the same, so i can't say you will have the same experience that i did, but i know a lot of people that have had great success with Citalopram. Hoping you feel better soon!
I am having a similar problem with sertraline. My brain is jittery and I am restless but it lasts longer than an hour for me.
It is not a fun sensation but I'm told that it will calm down once my brain gets used to the med. I don't know if I can wait til I get to the 2 to 4 week period to see if it does go away.
I know that effect. It did calm down for me. It was not pleasant. I was also taking Xanax which did reduce the anxiety it represents. I agree that you should talk to your physician. No help is gained if you take something that makes you miserable when you already are miserable.
Hello EZeigler. I would talk to your doctor. I agree in as that it is not what I consider to be a normal side effect. Brain zaps are common to taking psychiatric drugs but I believe that you are not experiencing brain zaps. Regards pledge
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.